Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 222, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 23, 2019, 4:53 PM CDT for Ellis County, Trego County, Kansas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2019, 4:53 PM CDT (21:53 UTC)
- Expired
- Jun 23, 2019, 6:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellis County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:33 PM CDT | TSTM WND GST 62 | Hays Regional Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WUUS53 KDDC 232153
SVRDDC
KSC051-195-232300-
/O.NEW.KDDC.SV.W.0222.190623T2153Z-190623T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
453 PM CDT Sun Jun 23 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
East central Trego County in west central Kansas...
Central Ellis County in central Kansas...
* Until 600 PM CDT.
* At 453 PM CDT, a severe thunderstorm was located near Riga, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hays, Ellis, Victoria, Walker, Catherine, Ogallah, Emmeram,
Yocemento, Riga, Toulon, Munjor and Antonino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3875 9904 3882 9982 3900 9981 3903 9904
TIME...MOT...LOC 2153Z 270DEG 36KT 3889 9972
HAIL...1.00IN
WIND...60MPH
$$
HOVORKA5 follow-up statements
336
WWUS53 KDDC 232209
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
509 PM CDT Sun Jun 23 2019
KSC051-195-232300-
/O.CON.KDDC.SV.W.0222.000000T0000Z-190623T2300Z/
Trego KS-Ellis KS-
509 PM CDT Sun Jun 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL TREGO AND CENTRAL ELLIS COUNTIES...
At 509 PM CDT, a severe thunderstorm was located near Ellis, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hays, Ellis, Victoria, Walker, Catherine, Emmeram, Yocemento, Riga,
Toulon and Munjor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3877 9904 3883 9968 3897 9967 3899 9904
TIME...MOT...LOC 2209Z 270DEG 36KT 3889 9951
HAIL...1.00IN
WIND...60MPH
$$
HOVORKA816
WWUS53 KDDC 232219
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
519 PM CDT Sun Jun 23 2019
KSC195-232228-
/O.CAN.KDDC.SV.W.0222.000000T0000Z-190623T2300Z/
Trego KS-
519 PM CDT Sun Jun 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TREGO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3877 9904 3882 9953 3895 9953 3899 9904
TIME...MOT...LOC 2218Z 270DEG 36KT 3889 9938
$$
KSC051-232300-
/O.CON.KDDC.SV.W.0222.000000T0000Z-190623T2300Z/
Ellis KS-
519 PM CDT Sun Jun 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL ELLIS COUNTY...
At 518 PM CDT, a severe thunderstorm was located near Yocemento,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hays, Victoria, Walker, Catherine, Emmeram, Yocemento, Toulon and
Munjor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3877 9904 3882 9953 3895 9953 3899 9904
TIME...MOT...LOC 2218Z 270DEG 36KT 3889 9938
HAIL...1.00IN
WIND...60MPH
$$
HOVORKA601
WWUS53 KDDC 232237
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
537 PM CDT Sun Jun 23 2019
KSC051-232300-
/O.CON.KDDC.SV.W.0222.000000T0000Z-190623T2300Z/
Ellis KS-
537 PM CDT Sun Jun 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN ELLIS COUNTY...
At 537 PM CDT, a severe thunderstorm was located near Munjor, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hays, Victoria, Walker, Toulon and Munjor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3880 9934 3890 9933 3891 9904 3877 9904
TIME...MOT...LOC 2237Z 279DEG 26KT 3880 9921
HAIL...1.00IN
WIND...60MPH
$$
HOVORKA027
WWUS53 KDDC 232246
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
546 PM CDT Sun Jun 23 2019
KSC051-232300-
/O.CON.KDDC.SV.W.0222.000000T0000Z-190623T2300Z/
Ellis KS-
546 PM CDT Sun Jun 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN ELLIS COUNTY...
At 546 PM CDT, a severe thunderstorm was located near Walker, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Victoria and Walker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 9921 3887 9920 3888 9904 3877 9904
TIME...MOT...LOC 2246Z 270DEG 36KT 3880 9909
HAIL...1.00IN
WIND...60MPH
$$
HOVORKA397
WWUS53 KDDC 232256
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
556 PM CDT Sun Jun 23 2019
KSC051-232306-
/O.EXP.KDDC.SV.W.0222.000000T0000Z-190623T2300Z/
Ellis KS-
556 PM CDT Sun Jun 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELLIS COUNTY WILL
EXPIRE AT 600 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3879 9921 3887 9920 3888 9904 3877 9904
TIME...MOT...LOC 2256Z 270DEG 36KT 3880 9898
$$
HOVORKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:40 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 23, 4:40 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 440 PM CDT Sun Jun 23 2019 ...Updated Aviation... .SHORT TERM...(This evening through Monday) Issued at 147 PM CDT Sun Jun 23 2019 There is enough CAPE and effective shear this afternoon to support isolated marginally severe storms. The two areas in focus will be across the northern zones as activity moves out of NW Kansas. The second area will be across the Panhandles. Most likely this second area activity will remain south of the FA. LHP forecast values from the NMMB and ARW support up to 1.5" hail. Some outflow winds of 50 to 60 mph will also be possible. Otherwise, 95 percent of the FA will miss the isolated storms and see dry conditions tonight with relatively mild overnight lows. .LONG TERM...(Monday night through Sunday) Issued at 147 PM CDT Sun Jun 23 2019 The EC continues to show mid level ridging during the extended period with warmer temperatures and generally dry conditions. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 440 PM CDT Sun Jun 23 2019 Excellent flying weather is expected for this TAF cycle. An isolated thunderstorm will be near HYS through about 23z. Isolated convection will also be in the vicinity of LBL (probably just south) through about 01z Mon. Afterwards, the cumulus field will dissipate, giving way to VFR/SKC overnight through daylight Monday. Light NW/W west winds are expected tonight through sunrise. After 15z Mon, SW winds increase modestly, gusting 20-22 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 52 83 62 89 / 10 0 10 10 GCK 49 83 58 90 / 20 0 10 10 EHA 48 82 57 90 / 10 0 0 10 LBL 49 83 59 90 / 10 0 10 10 HYS 52 83 62 89 / 20 0 0 10 P28 58 85 63 91 / 10 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Turner
Hazardous weather outlook, Jun 23, 2:04 AM CDT, 14 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 204 AM CDT Sun Jun 23 2019 KSZ030-031-043>046-061>066-074>081-084>090-240715- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 204 AM CDT Sun Jun 23 2019 /104 AM MDT Sun Jun 23 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Severe thunderstorms later this afternoon and evening look to be limited in coverage with relatively low confidence of these developing into stronger storms. This will mainly be for northern and eastern counties of the viewing area with lightning and small hail and gusty winds the main impacts. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Relatively quiet extended forecast with very limited thunderstorm chances for Tuesday and Wednesday during the peak heating hours of the afternoon and evening. A drying and warming trend is in store pushing back into the 90s during the afternoon and very limited precipitation expected. Increased winds expected for the middle to end of the week with southerly gusts as high pressure settles in over the region. Days 2-7 Hazards ---------------- * Monday No hazards. * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Friday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Saturday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 23, 12:27 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1227 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG MANTER 37.53N 101.88W
06/22/2019 STANTON KS PUBLIC
MINOR DAMAGE DONE TO A POP UP CAMPER IN
MANTER. THE REPORTER ESTIMATED UP TO 100 MPH
WIND GUST AS IT SHOOK HIS CAMPER.
&&
MULocal storm report, Jun 23, 12:31 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1231 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 12 N BIG BOW 37.74N 101.55W
06/22/2019 STANTON KS PUBLIC
A COUPLE OF TREES WERE BLOWN OVER IN THIS
AREA. PICTURES SUBMITTED VIA SOCIAL MEDIA.
&&
MULocal storm report, Jun 23, 12:35 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1235 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL 2 SE FT. DODGE 37.71N 99.92W
06/23/2019 E1.50 INCH FORD KS PUBLIC
&&
MULocal storm report, Jun 23, 12:42 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1242 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG GARDEN CITY 37.98N 100.86W
06/23/2019 FINNEY KS PUBLIC
MULTIPLE PIECES OF SIDING TORN OFF APARTMENT
BUILDING FROM ESTIMATED 60+ MPH GUSTS.
PICTURE RECEIVED VIA SOCIAL MEDIA.
&&
MUThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:29 PM CDT | Special Weather Statement | DDC | Hamilton | 46 min |
| Jun 22, 10:40 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 50 min |
| Jun 22, 11:00 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 45 min |
| Jun 22, 11:24 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 51 min |
| Jun 22, 11:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stanton, Stevens | 48 min |
| Jun 22, 11:38 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 52 min |
| Jun 22, 11:48 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 42 min |
| Jun 23, 12:15 AM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 30 min |
| Jun 23, 12:22 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 38 min |
| Jun 23, 12:36 AM CDT | Special Weather Statement | DDC | Finney | 54 min |
| Jun 23, 12:44 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 46 min |
| Jun 23, 12:52 AM CDT | Special Weather Statement | DDC | Seward | 53 min |
| Jun 23, 1:11 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 35 min |
| Jun 23, 1:15 AM CDT | Special Weather Statement | DDC | Finney | 45 min |
| Jun 23, 1:28 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 47 min |
| Jun 23, 1:55 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 32 min |
| Jun 23, 2:13 AM CDT | Special Weather Statement | DDC | Edwards | 47 min |
| Jun 23, 2:15 AM CDT | Special Weather Statement | DDC | Comanche | 45 min |
| Jun 23, 2:37 AM CDT | Areal Flood Advisory | DDC | Meade, Seward | 3 hr |
| Jun 23, 2:45 AM CDT | Special Weather Statement | DDC | Edwards | 45 min |
| Jun 23, 2:47 AM CDT | Special Weather Statement | DDC | Barber | 13 min |
| Jun 23, 3:05 AM CDT | Special Weather Statement | DDC | Barber | 55 min |
| Jun 23, 3:34 AM CDT | Special Weather Statement | DDC | Stafford | 41 min |
| Jun 23, 3:58 AM CDT | Areal Flood Advisory | DDC | Barber, Comanche | 3 hr |
| Jun 23, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 46 min |
| Jun 23, 6:33 PM CDT | Special Weather Statement | DDC | Stevens | 57 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.